MAUDE Adverse Event Report: POLYGANICS INNOVATIONS BV NEUROCAP; NERVE CUFF

POLYGANICS INNOVATIONS BV NEUROCAP; NERVE CUFF
Model Number NEUROCAP 1.5MM
Health Effect - Clinical Code Seroma (2069)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient is participating in (b)(6) clinical study stop neuroma (clinicaltrials.Gov identifier: (b)(6)).Below an overview of sequence of events: on (b)(6) 2016 surgery.No complications or remarks.Neurocap 1.5 mm implanted.Wk of (b)(6) 2016 surgeon indicates to polyganics representative that patient hit operation site on corner of night table; ae was most probably discovered when removing stitches at 10-day follow up.Ae was indicated by surgeon as non-device related, just an unfortunate event.On (b)(6) 2017 ae reported in ecrf regarding accident indicated "bumped operated hand on corner night table".Causality is marked "other".Date of onset is marked as (b)(6) 2017.The ae is graded mild, not related to the study procedure and not related to the study device.The action taken in resolving the ae was closing the wound with adhesive strips.On (b)(6) 2017 6-week follow up visit.The ae at the operational site is noted to be resolved without sequelae.Around this time the ae was also discussed informally with the surgeon by a polyganics representative.The ae was again noted to be an unfortunate event rather than device related.On (b)(6) 2017 3-month follow up.Seroma formation at the operational site, likely originating from the earlier ae but the latter was not confirmed in writing.On (b)(6) 2017 sae noted.Event onset reported to be (b)(6) 2017.Causality noted as "disease under study".Ongoing sae, which resulted in re-intervention in the week of (b)(6) (estimate, to be confirmed with surgeon).(remainder of) neurocap was removed, further actions in surgery unknown at time of this report.Surgeon indicated by (informal) email at inquiry after the patient's well being at (b)(6) 2017 that the patient was healing alright after immobilisation.Surgeon's response per email: despite antibiotics, persistent swelling causing reintervention.Removed material was tested by the lab: negative growth, so no bacterial infection.The patient is now recovering.Product not returned as it is degraded.
 
Event or Problem Description
Severe seroma formation at location dissolving neurocap.

Brand Name
NEUROCAP
Common Device Name
NERVE CUFF
Manufacturer (Section D)
POLYGANICS INNOVATIONS BV
rozenburglaan 15a
groningen, groningen 9727D L
NL  9727DL
MDR Report Key6559665
Report Number3004504732-2017-00002
Device Sequence Number19104687
Product Code JXI
UDI-Device Identifier08717703990232
UDI-Public08717703990232
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K152684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source study,user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/08/2017
Device Model NumberNEUROCAP 1.5MM
Device Catalogue NumberNC01-015/03
Device Lot NumberNCA2016060811
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2017
Initial Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR